Naproxen Sodium 550mg Tablet - Generic Anaprox DS
Actual product appearance may differ slightly.
Anaprox DS (Naproxen Sodium) - 550mg Generic Tablets
Chemical Name: NAPROXEN (na-PROX-en)
Naproxen is a nonsteroidal anti-inflammatory drug (NSAID) used to relieve pain and swelling (inflammation). It is also used to treat headaches, muscle aches, backaches, tendonitis, bursitis, dental pain, menstrual cramps, arthritis, or gout. Naproxen may be used to reduce fever, or relieve minor aches and pain due to the common cold or flu. It may be used to treat other conditions as determined by your doctor. This medicine works by blocking the enzyme in your body that makes prostaglandins. Decreasing prostaglandins helps to reduce pain, swelling, and fever.
WARNING: THE RISK OF SERIOUS AND SOMETIMES FATAL HEART PROBLEMS, HEART ATTACK, AND STROKE may be increased with the use of this medicine. This risk may be increased the longer you use this medicine. Risk may also be higher in patients who have heart problems or who are at risk for heart problems. THIS MEDICINE SHOULD NOT BE USED to treat pain before or after coronary artery "heart bypass" (CABG) surgery. THE RISK OF SERIOUS AND SOMETIMES FATAL STOMACH AND BOWEL PROBLEMS, including bleeding, ulcers, and holes in the stomach and bowel, is increased while using this medicine. These problems may occur at any time during therapy, with or without symptoms. Elderly patients are at higher risk for serious stomach problems. Ask your doctor or pharmacist for more information about this medicine and its side effects. USE OF NONPRESCRIPTION PRODUCTS CONTAINING THIS MEDICINE IN CHILDREN less than 12 years of age is not recommended unless directed to do so by your doctor. Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE if you are also taking quinolone antibiotics (such as ciprofloxacin or levofloxacin). ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking digoxin; phenytoin; certain medicines for depression (such as fluoxetine or citalopram); alendronate; other medicine for arthritis (such as aspirin or methotrexate); medicines to prevent blood clotting (such as warfarin or heparin); corticosteroids (such as prednisone); cyclosporine; medicines for high blood pressure, including ACE inhibitors (such as captopril), angiotensin II receptor antagonists (such as losartan), and beta-blockers (such as metoprolol); lithium; other NSAIDS (such as ibuprofen or celecoxib); probenecid; diuretics commonly called water pills (such as furosemide, hydrochlorothiazide, or triamterene); medicines for diabetes; plicamycin; valproic acid; or certain cephalosporin antibiotics (such as cefotetan, cefoperazone, or cefamandole). DO NOT START OR STOP any medicine without doctor or pharmacist approval. Inform your doctor of any other medical conditions including lupus or other autoimmune problem ; poorly controlled diabetes; dehydration; heart problems (such as heart failure or history of heart attack); swelling of the hands, feet, or ankles (edema); high blood pressure; history of stroke; stomach or bowel problems (such as bleeding, ulcers, or rectum problems); history of tobacco use or alcohol use; kidney problems; liver problems; blood or bleeding problems (such as anemia); asthma; growths in the nose (nasal polyps); history of an allergic reaction with symptoms of lip, tongue, or throat swelling (angioedema); any other allergies, pregnancy, or breast-feeding. USE OF THIS MEDICINE IS NOT RECOMMENDED if you have history of severe kidney disease or if you are going to have or have recently had coronary artery "heart bypass" (CABG) surgery. Use of this medicine in children under age 2 is not recommended. Discuss with your doctor the risks and benefits of giving this medicine to your child. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.
Follow the directions for using this medicine provided by your doctor or on the package. TAKE THIS MEDICINE with a full glass (8-oz./240 ml) of water as directed by your doctor. DO NOT lie down for 30 minutes after taking this medicine. THIS MEDICINE MAY BE TAKEN WITH FOOD if it upsets your stomach. Taking it with food may not decrease the risk of stomach or bowel problems (such as bleeding or ulcers) that may occur while taking this medicine. Talk with your doctor or pharmacist if you experience persistent stomach upset. If you use this medicine for migraine headache, and the pain is not relieved or worsens after the first dose, tell your doctor immediately. FOR NONPRESCRIPTION PRODUCTS: If you are treating yourself or giving this medicine to a child for undiagnosed fever or pain, consult the doctor immediately if symptoms do not improve within 24 hours, worsen, last more then 3 days, or if new symptoms appear. STORE THIS MEDICINE at room temperature between 59 and 86 degrees F (15-30 degrees C) in a tightly-closed container, away from heat, moisture, and light. IF YOU MISS A DOSE OF THIS MEDICINE, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
THIS MEDICINE INCREASES YOUR RISK OF SERIOUS STOMACH OR BOWEL PROBLEMS (such as ulcers and bleeding). This risk is increased if you are elderly or are in poor health, if you have a history of smoking or drinking alcohol, if you take corticosteroid medicines (such as prednisone) or "blood thinners" (such as warfarin), or if you take this medicine for a long period of time. THIS MEDICINE MAY ALSO INCREASE YOUR RISK for certain serious heart and blood vessel problems (such as heart attack and stroke). TAKE THIS MEDICINE EXACTLY AS PRESCRIBED BY YOUR DOCTOR, at the lowest possible dose for the shortest time needed. Talk with your doctor or pharmacist for further information. DO NOT TAKE THIS MEDICINE IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to aspirin or any medicine containing aspirin or to a nonsteroidal anti-inflammatory drug (such as piroxicam, ibuprofen, or oxaprozin). A severe reaction includes a severe rash, hives, breathing difficulties, or dizziness. If you have a question about whether you are allergic to this medicine or if a certain medicine is a nonsteroidal anti-inflammatory drug, contact your doctor or pharmacist. IF YOU EXPERIENCE difficulty breathing; tightness of chest; swelling of eyelids, face, or lips; or if you develop a rash or hives, tell your doctor immediately. Do not take any more of this medicine unless your doctor tells you to do so. IT MAY TAKE UP TO 2 WEEKS, taken regularly, for this medicine to work in certain conditions (such as arthritis). Do not stop taking this medicine without checking with your doctor. Laboratory and/or medical tests, including blood counts, liver function tests, and kidney function tests, may be performed to monitor your progress or to check for side effects, especially if you are taking this medicine for a long period of time. KEEP ALL DOCTOR AND LABORATORY APPOINTMENTS while you are taking this medicine. BEFORE YOU HAVE ANY MEDICAL OR DENTAL TREATMENTS, EMERGENCY CARE, OR SURGERY, tell the doctor or dentist that you are using this medicine. THIS MEDICINE MAY ALTER CERTAIN LAB TEST RESULTS. Make sure laboratory personnel and your doctors know you use this medicine. THIS MEDICINE MAY CAUSE DIZZINESS OR DROWSINESS. DO NOT DRIVE, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you know how you react to this medicine. Using this medicine alone, with other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks. CHECK WITH YOUR DOCTOR ABOUT avoiding alcoholic beverages while using this medicine. THIS MEDICINE CONTAINS SALT (sodium). If you are on a salt-restricted diet, talk with your doctor about using this medicine. THIS MEDICINE MAY CAUSE increased sensitivity to the sun. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-counter, check with your doctor or pharmacist. This includes aspirin or any other non-steroidal anti-inflammatory. Aspirin, as prescribed by your doctor for reasons such as heart attack or stroke prevention (usually these dosages are 81-325 mg per day), should be continued. Consult your doctor or pharmacist for more information. CAUTION IS ADVISED WHEN USING THIS MEDICINE IN THE ELDERLY because they may be more sensitive to the effects of this medicine, especially the risk of stomach or bowel effects (such as bleeding or ulcers), or kidney effects. FOR WOMEN: THIS MEDICINE should only be used when clearly needed during the first 6 months of pregnancy. THIS MEDICINE IS NOT RECOMMENDED FOR USE DURING THE LAST 3 MONTHS OF PREGNANCY DUE TO THE POTENTIAL FOR FETAL HARM. IF YOU PLAN ON BECOMING PREGNANT, discuss with your doctor the benefits and risks of using this medicine during pregnancy. THIS MEDICINE IS EXCRETED in breast milk. IF YOU ARE OR WILL BE BREAST-FEEDING while you are using this medicine, check with your doctor of pharmacist to discuss the risks to your baby.
Possible side effects
SIDE EFFECTS that may occur while taking this medicine include upset stomach, nausea, vomiting, heartburn, gas, headache, diarrhea, constipation, drowsiness, or dizziness. If they continue or are bothersome, check with your doctor. CONTACT YOUR DOCTOR IMMEDIATELY if you experience easy or unusual bruising or bleeding, muscle pain or weakness, changes in hearing, ringing in your ears (tinnitus), irregular heartbeat, very stiff neck, mental or mood changes, or trouble sleeping. CONTACT YOUR DOCTOR IMMEDIATELY if you experience sharp or crushing chest pain; sudden shortness of breath; sudden leg pain; sudden severe headache, vomiting, dizziness, or fainting; changes in vision; numbness of an arm or leg; slurred speech; one-sided weakness; sudden unexplained weight gain; change in amount of urine produced; severe or persistent stomach pain; vomit that looks like coffee grounds; black tarry stools; itching, reddened, swollen, blistered, painful, or peeling skin; yellowing of the skin or eyes; dark urine; right-sided tenderness; severe or persistent tiredness; fever, chills, or sore throat; severe or persistent nausea; swelling of hands, ankles, feet, face, lips, eyes, throat, or tongue; difficulty swallowing or breathing; or hoarseness. AN ALLERGIC REACTION to this medicine is unlikely but seek immediately medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.
Drug interactions can result in unwanted side effects or prevent a medicine from doing its job. Use our drug interaction checker to find out if your medicines interact with each other.
If you take too much
If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include severe stomach pain, trouble breathing, seizures, extreme drowsiness or loss of consciousness.
If your symptoms do not improve or if they become worse, check with your doctor. DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. KEEP THIS MEDICINE out of the reach of children and pets. IF YOU WILL BE TAKING THIS MEDICINE FOR AN EXTENDED PERIOD OF TIME, be sure to obtain necessary refills before your supply runs out.